MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, SHORT T2 Ø5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, SHORT T2 Ø5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060210
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "intermediate sleeve code 1806-0210 was slightly bent and did not allow the drill to pass through.It also could not be screwed into the next sleeve code 1806-0180".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since physical evaluation revealed impaired assembling.The returned drill sleeve, short t2 ø5 mm in question was tested with along returned tissue protection sleeve, short t2 ø9 mm and trocar, short t2.Therefore, the drill sleeve was assembled within the tissue protection sleeve, and it was possible but with force.Furthermore, the trocar was also insertable within the drill sleeve, but it could only be assembled with increased force.Finally, the used and returned counterparts [tissue protection sleeve and trocar] were tested with an intact sample drill sleeve, short t2 ø5 mm and all working as intended.As the drill sleeve, short t2 ø5 mm had been in use for a longer time [manufactured in 2020] we pre-suppose that the device had fulfilled its tasks in former surgeries as intended and has to be replaced as stated in instructions for cleaning, sterilization, inspection and maintenance.Based on above and since the device was already manufactured in 2020 the case is rather related to inadequate handling [e.G.Dropped down] during last usage or at time of reprocessing; in case of intended use such damage would not have occurred.We exclude a manufacturing issue since any deviation in device geometry would have been already noticed in the beginning.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
DRILL SLEEVE, SHORT T2 Ø5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20869124
Report Number0009610622-2024-00945
Device Sequence Number8694105
Product Code LXH
UDI-Device Identifier04546540196163
UDI-Public(01)04546540196163(11)200106(10)K0C9BDD
Combination Product (Y/N)N
Initial Reporter CountryCI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060210
Device Lot NumberK0C9BDD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown